MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. HEMO-CATH® ST SILICONE DOUBLE LUMEN CATHETER; HEMO-CATH ST

MEDICAL COMPONENTS, INC. HEMO-CATH® ST SILICONE DOUBLE LUMEN CATHETER; HEMO-CATH ST
Model Number DSL20
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information and the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter placed without issue.The patient returned to the floor and was immediately hooked up to crrt.The line worked for less than a minute before blood started leaking from the clear portion of the catheter.The patient had to return to ir for catheter replacement under sedation.
 
Additional Manufacturer Narrative
The 11.5f silicone hemo-cath catheter was returned for evaluation.Functional testing was performed by clamping the distal lumen with hemostats then flushing the catheter.When flushed through the arterial luer there were no leaks noted.When flushed through the venous luer a leak was noted from the extension tubing approximately 1.5 cm from the distal end of the luer.The leak was noted to be coming from two holes directly opposite each other on the tubing.Under magnification the holes appear to be "pinched".The device was further reviewed by medcomp engineering.The clamp was evaluated, no flash or sharp edges were noted.The condition of the device and the location of the holes are indicative of either clamping over the stylet or clamping "off-center", causing a pinch in the tubing.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test.This test would have detected any gaps such as holes, tears, or non-bonded unions that could lead to an assembly detachment, malfunction, or leaks.A definitive root cause cannot be determined but is not likely manufacture related.A warning label stating "do not clamp over guidewire/stylet" is affixed to the catherer.In addition, the instructions for use contains the following warnings and precautions: *do not clamp over guidewire or stylet - tubing may become damaged.*do not use sharp instruments near the extension lines or tubing.Do not use scissors to remove dressing, as this could possibly cut or damage catheter.Do not suture through any part of the catheter.Catheter tubing can tear when subjected to excessive force or rough edges.*use only smooth jawed forceps for clamping when not using the clamp supplied with the catheter.We recommend using only line extension clamps which have been provided for clamping.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEMO-CATH® ST SILICONE DOUBLE LUMEN CATHETER
Common Device Name
HEMO-CATH ST
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20817972
Report Number2518902-2024-00080
Device Sequence Number7683761
Product Code MPB
UDI-Device Identifier00884908141825
UDI-Public00884908141825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K890029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/17/2025
Device Model NumberDSL20
Device Catalogue NumberDSL20
Device Lot NumberMQRR970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale
Patient Weight61 KG